Arkansas, 2018

Flooding in Arkansas, November 1 to 20, 2018

November 1 to 20, 2018 · NWS LZK · 6 events in 5 counties and zones

Heavy rain brought flooding to parts of Arkansas for the first part of November. Flooding continued a little longer in the northeast.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rain brought flooding to parts of Arkansas for the first part of November. Flooding continued a little longer in the northeast.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Nov 1, 2:24 AM CST, 1 hour 14 minutes earlier.

Area forecast discussion, Nov 1, 2:24 AM CST, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
324 AM CDT Thu Nov 1 2018

.SHORT TERM...Today Through Friday Night

Latest surface analysis shows the cold front that continuing to push
through the eastern portions of the state, roughly from the
Arkansas/Tennessee border, back towards Camden, Arkansas. The
heavier rainfall and severe weather have also either dissipated and
weakened, or pushes east as the better forcing moves east of the
state.

Surface winds have shifted to a more northerly direction behind the
cold front, helping to bring drier air and colder temperatures from
the north. As the surface low pushes eastward, expect higher surface
pressure to approach the area, helping to keep northerly winds
across the state.

Slight rain chances will continue for Thursday as the mid-level
shortwave trough responsible for our active weather pushes northeast
across the region. However, chances will be much lower than
Wednesday, with quieter weather expected.

Another upper level trough and associated surface cold front are
forecast to sweep through the area on Friday into Saturday, and
could bring additional rain chances to the state. However, due to
limited moisture, the best chances (around 30-40%) will be across
the far north, where better forcing resides.

&&

.LONG TERM...Saturday Through Wednesday

Similar to this time yesterday, the synoptic scale models are
disagreeing on timing and placement of surface and upper features,
but are in good agreement on the overall scenario/setup and how it
would play out.

On Saturday, the remnant frontal boundary over Arkansas will move
back to the north as a warm front as an upper trough swings down
into the Central Plains. This will also push a stronger cold front
toward the region, with showers and thunderstorms returning to the
forecast by Saturday Night/Sunday.

Low pressure developing along the front will drag it through the
region some time Saturday night or Sunday. As the aforementioned
upper trough ejects into the Great Lakes Region around late Sunday,
the frontal boundary will stall out. Showers and thunderstorms will
continue into Monday and Tuesday, as the nearly the same scenario
plays out, with another upper system moving down into the plains,
the front moving back to the north, and a stronger front with a
developing surface low moves across.

With the pattern being this dynamic, it would not surprise me to see
a few strong storms and heavy rainfall Saturday Night/Sunday and
again early next week. However, with the models still having some
timing and placement issues, not entirely confident on timing and
placement myself. One thing I have some confidence in is that if
there were strong storms, it would be a low CAPE and high shear
environment.

With slightly minor variations, temperatures on the whole will
remain below average through the long term periods.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     53  41  56  39 /  50  10  20  10
Camden AR         60  43  64  44 /  30  10  10   0
Harrison AR       47  35  56  38 /  60  10  30   0
Hot Springs AR    54  41  61  42 /  30   0  10   0
Little Rock   AR  56  43  60  43 /  40  10  10  10
Monticello AR     61  46  62  45 /  30  10  10  10
Mount Ida AR      52  39  62  40 /  30   0  10   0
Mountain Home AR  49  36  55  38 /  60  20  30  10
Newport AR        54  42  56  40 /  50  20  20  10
Pine Bluff AR     60  45  62  44 /  30  10  10  10
Russellville AR   53  39  61  41 /  50  10  20   0
Searcy AR         55  42  59  41 /  50  10  20  10
Stuttgart AR      58  45  60  44 /  40  10  10  10
&&

.LZK Watches/Warnings/Advisories...NONE.
&&

Short Term...CROSS / Long Term...57
Hazardous weather outlook, Nov 1, 2:29 AM CST, 1 hour 9 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
329 AM CDT Thu Nov 1 2018

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-020830-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
329 AM CDT Thu Nov 1 2018

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

The weather pattern is expected to remain unsettled.

The threat of additional hazardous weather into the early part of
the weekend will be low.

Another storm system will affect Arkansas late in the weekend into
early next week. With this system, there could be a few strong
storms, as well as heavy rainfall. However, this far out, there is
still considerable uncertainty for this particular time period.
Continue to monitor the latest forecasts and outlooks from the
National Weather Service.

.Spotter Information Statement...

Spotter activation not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Special weather statement, Oct 31, 10:31 PM CST, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1131 PM CDT WED OCT 31 2018

ARZ045>047-056-057-010515-
Monroe AR-Lonoke AR-Arkansas AR-Prairie AR-Jefferson AR-
1131 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...
SOUTHEASTERN LONOKE...WEST CENTRAL MONROE...NORTH CENTRAL JEFFERSON
AND NORTHWESTERN ARKANSAS COUNTIES UNTIL 1215 AM CDT...

At 1130 PM CDT, Doppler radar was tracking a strong thunderstorm over
Humnoke, or 11 miles west of Stuttgart, moving northeast at 40 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stuttgart...                      Hazen...
Humphrey...                       Humnoke...
Ulm...                            Roe...
Brummitt...                       Parkers Corner...
Stuttgart Municipal Airport...    Allport...
Coy...                            Screeton...
Slovak...                         Tollville...
Tomberlin...                      Center Point...
Seaton...                         Gethsemane...
Bayou Meteo State Game Area...

A Tornado Watch remains in effect until midnight CDT for eastern and
southeastern Arkansas.

LAT...LON 3436 9187 3454 9191 3486 9159 3467 9135
      3439 9159
TIME...MOT...LOC 0430Z 223DEG 35KT 3453 9175

Cross
Special weather statement, Oct 31, 10:56 PM CST, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1156 PM CDT WED OCT 31 2018

ARZ056-057-064-065-069-010600-
Drew AR-Lincoln AR-Desha AR-Arkansas AR-Jefferson AR-
1156 PM CDT WED OCT 31 2018

...SIGNIFICANT WEATHER ADVISORY FOR DESHA...EASTERN DREW...CENTRAL
JEFFERSON...EASTERN LINCOLN AND ARKANSAS COUNTIES UNTIL 100 AM CDT...

At 1155 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Altheimer to near Douglas to 9 miles
southwest of Tillar to 6 miles southeast of Ladelle. Movement was
east at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Stuttgart...                      Dumas...
Dermott...                        Rohwer...
Altheimer...                      Gould...
Gillett...                        Humphrey...
Grady...                          Arkansas City...
Mitchellville...                  Almyra...
St. Charles...                    Tillar...
Watson...                         Winchester...
Lucca Landing...                  McGehee...
Little Bayou Meto Park...         Woodville...

&&

LAT...LON 3396 9097 3397 9109 3393 9101 3385 9107
      3378 9099 3377 9115 3367 9103 3369 9122
      3360 9113 3352 9125 3356 9145 3339 9146
      3340 9177 3361 9167 3402 9168 3447 9194
      3452 9126 3425 9106 3412 9112 3409 9094
TIME...MOT...LOC 0455Z 263DEG 33KT 3435 9181 3404 9160 3363 9159 3340
9170

46

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

6 flood. Local standard time, as filed.

Flood, Saline

When
November 1, 3:38 AM CST to November 2, 12:08 AM CST
Where
Saline County, 1.7 mi WSW of Benton Saline Co Arp to 1.07 mi SSW of Benton Saline Co Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.556, -92.625

Heavy rain caused flooding on the Saline River near Benton in early November.

Flood, Yell

When
November 1, 5:36 AM CST to November 3, 5:10 AM CST
Where
Yell County, 1.34 mi WNW of Danville to 1.1 mi WNW of Danville
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.059, -93.401

Heavy rain caused flooding on the Petit Jean River in early November.

Flood, Clark

When
November 1, 1:06 PM CST to 10:13 PM CST
Where
Clark County, 0.97 mi NE of Arkadelphia to 2.02 mi ENE of Arkadelphia Muni Arp
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.131, -93.059

Heavy rain caused flooding briefly on the Ouachita River near Arkadelphia in early November.

Flood, Perry

When
November 1, 1:22 PM CST to November 3, 10:21 PM CST
Where
Perry County, 1.96 mi WSW of Houston to 1.41 mi SW of Houston
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.016, -92.730

Heavy rain caused flooding on the Fourche LaFave River in early November.

Flood, Woodruff

When
November 2, 8:40 AM CST to November 20, 11:00 PM CST
Where
Woodruff County, 0.81 mi WSW of Riverside to 0.15 mi NNE of Cavell
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.276, -91.244

Heavy rain caused flooding on the Cache River in early and mid November.

Flood, Woodruff

When
November 3, 1:18 PM CST to November 5, 9:00 PM CST
Where
Woodruff County, 3.02 mi WNW of Augusta to 1.59 mi W of Ruffwood
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.293, -91.421

Heavy rain caused flooding on the White River near Augusta in early November.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2018Every state in 2018This day in weather historyWarnings in Arkansas, November 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 793271, 793269, 793270, 793268, 793272, 793273.